Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jul 1, 2020, 5:29 AM CDT for Jackson County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 5:29 AM CDT (10:29 UTC)
- Expired
- Jul 1, 2020, 5:45 AM CDT
- In force
- 16 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4036 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
511
WFUS53 KEAX 011029
TOREAX
MOC095-011045-
/O.NEW.KEAX.TO.W.0006.200701T1029Z-200701T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
529 AM CDT Wed Jul 1 2020
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
Northeastern Jackson County in west central Missouri...
* Until 545 AM CDT.
* At 528 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Buckner, moving southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Independence, Blue Springs, Grain Valley, Oak Grove, Buckner,
Sibley and Levasy.
This includes Interstate 70 in Missouri between mile markers 23 and
26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3915 9429 3916 9425 3919 9422 3910 9410
3904 9411 3902 9413 3901 9423
TIME...MOT...LOC 1028Z 327DEG 27KT 3914 9424
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Kurtz2 follow-up statements
207
WWUS53 KEAX 011035
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Wed Jul 1 2020
MOC095-011045-
/O.CON.KEAX.TO.W.0006.000000T0000Z-200701T1045Z/
Jackson MO-
535 AM CDT Wed Jul 1 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR EAST
CENTRAL JACKSON COUNTY...
At 534 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Buckner, moving southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Oak Grove and Buckner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3911 9423 3915 9417 3910 9410 3904 9411
3902 9413 3902 9416
TIME...MOT...LOC 1034Z 321DEG 28KT 3910 9418
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Kurtz090
WWUS53 KEAX 011044
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
544 AM CDT Wed Jul 1 2020
MOC095-011053-
/O.EXP.KEAX.TO.W.0006.000000T0000Z-200701T1045Z/
Jackson MO-
544 AM CDT Wed Jul 1 2020
...THE TORNADO WARNING FOR EAST CENTRAL JACKSON COUNTY WILL EXPIRE AT
545 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Jackson county through 615 AM CDT.
LAT...LON 3911 9423 3915 9417 3910 9410 3904 9411
3902 9413 3902 9416
TIME...MOT...LOC 1043Z 327DEG 27KT 3905 9413
$$
KurtzWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jul 1, 1:21 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 1, 1:21 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 121 AM CDT Wed Jul 1 2020 .Discussion... Issued at 121 AM CDT WED JUL 1 2020 Forecast focus is on the ongoing MCS In Nebraska and its potential impact on northeastern Kansas and western Missouri. Through 1 AM CDT... a stout line of convection has continued across eastern Nebraska, moving ever so slowly eastward toward the NE/IA border. Storms fired earlier this afternoon along a surface front stretched north and south across Nebraska into South Dakota. The larger parent surface trough stretches south across Kansas, turning back toward the Llano Estacado. Classic MCS structure this morning as it's riding along the 1000-500mb Thickness axis. Radar indications through the midnight hour suggest it's beginning to make a slow turn to the southeast, as expected. CAMs are in just enough agreement that storms will begin to advance into far northeastern Kansas and northwestern Missouri between 2 and 3 AM. The current line of convection has kicked an outflow just ahead of the main line, visible on KOAX, but overall it hasn't increased in separation in the past 30 minutes or so, so their appears to be supportive cold pool balance for continued maintenance downstream. 0-3km shear vectors seem to be enough for the moment, this could be a limiting factor moving through the morning for MO/KS as the low level jet weakens toward daybreak, resulting in weakening of the line. Forward propagating Corfidi vectors lend confidence to the southeastern progression as does the massive amounts of MUCAPE in residence across the region, well over 2000 J/Kg. Overall, anticipate this MCS to maintain itself just enough, likely weakening slightly as it pushes south and southeast along the Missouri River Valley and across northern Missouri. Through Sunrise, the line could pose a wind threat, with pockets of 50 to 60 mph wind gusts not out of the question. The far ranging challenge this MCS poses, is impact to today's temperatures and heat index values. If any semblance of convection makes it through the KC Metro, it will considerably cut heat index values for the afternoon, given residual cloud cover and tempering temperatures in the morning hours. For this morning, will run with the forecast of showers and thunderstorms making it to the Missouri River and the KC Metro, this will cause heat index values to only reach the upper 90s to near 100, but if current trends are correct, Harrisonville and south could see heat index values creep toward heat advisory criteria. For now, will continue with an SPS for heat as confidence remains low due to the chance for showers and thunderstorms this morning. For Thursday into the weekend, the region remains influenced by a positively tilted 500mb ridge with weak forcing, at times, for low shower and thunderstorm chances. Independence Day looks pretty typical of the Midwest, temperatures near 90, heat index values in the mid 90s, and it should be dry for the majority of the region, but there's some hints of a low chance of an isolated shower or thunderstorms. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1109 PM CDT TUE JUN 30 2020 A line of showers and thunderstorms is expected to move from north to south through the area early Wednesday morning. Conditions are expected to deteriorate to MVFR conditions with primary impacts being gusty winds and heavy rain. Storms are expected to move out of the area a bit after sunrise Wednesday morning. VFR conditions are expected to return once storms pass. A wind shift is anticipated throughout the day Wednesday. Southeasterly winds slowly transition to northeasterly culminating near the end of the forecast period. There is some uncertainty in timing of this shift as it is not certain how the overnight storm system will influence the mesoscale pattern and kinematics. There is high confidence that the trend of diurnal cumulus lowering ceilings will continue as does the favorable conditions for low cloud development during the overnight hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...CDB/Pesel
In the hours before
Special weather statement, Jul 1, 1:40 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT Wed Jul 1 2020
MOZ001-010730-
Atchison MO-
140 AM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON COUNTY UNTIL 230
AM CDT...
At 140 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Malvern to 7 miles west of
Hamburg to near Cook. Movement was southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Tarkio, Rock Port, Rockport, Westboro, Watson and Phelps City.
This includes Interstate 29 between mile markers 105 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern Missouri.
LAT...LON 4058 9577 4058 9526 4034 9545 4030 9560
4031 9566 4034 9562 4041 9566 4046 9564
4046 9568 4048 9570 4049 9568 4051 9569
4054 9565 4056 9568 4052 9571 4052 9575
4057 9577
TIME...MOT...LOC 0640Z 312DEG 24KT 4092 9554 4058 9579 4046 9618
BarhamSpecial weather statement, Jul 1, 2:03 AM CDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 203 AM CDT Wed Jul 1 2020 KSZ057-060-103>105-MOZ028-029-037-038-043-044-053-054-011500- Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 203 AM CDT Wed Jul 1 2020 ...Hot and Humid Conditions are Possible Today... Hot and humid conditions are possible Wednesday from late morning through early evening. Temperatures in the low to mid 90s and humid conditions will allow for heat index values near 100 approaching 105 degrees during the afternoon hours across east central Kansas and west central Missouri, including the Kansas City Metro. However, the increasing likelihood of showers and thunderstorms moving into the region through sunrise would lessen the possibility of hot and humid conditions developing. If the complex of storms builds southward through the morning as expected, afternoon heat index values will struggle to reach 100 where rain and storms occur. Kurtz
Special weather statement, Jul 1, 2:39 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
239 AM CDT Wed Jul 1 2020
KSZ102-MOZ001-002-004-011-012-010845-
Doniphan KS-Atchison MO-Holt MO-Gentry MO-Nodaway MO-Andrew MO-
239 AM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...WEST
CENTRAL GENTRY...ATCHISON...HOLT...NODAWAY AND NORTHWESTERN ANDREW
COUNTIES UNTIL 345 AM CDT...
At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blanchard to near Tarkio to near Fairfax
to near Shubert. Movement was southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Maryville, Tarkio, Mound City, Rock Port, Oregon, Fairfax, Burlington
Junction, Ravenwood, Maitland, Skidmore, Forest City, Craig,
Fillmore, White Cloud, Rockport, Barnard, Conception Junction,
Bolckow, Graham and Clearmont.
This includes Interstate 29 between mile markers 62 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 4058 9504 4033 9454 4009 9471 3996 9486
3981 9513 3996 9534 4000 9534 4001 9531
4004 9542 4012 9539 4018 9548 4024 9547
4026 9555 4030 9556 4031 9566 4035 9562
4041 9566 4046 9564 4046 9568 4058 9551
TIME...MOT...LOC 0739Z 305DEG 33KT 4055 9524 4044 9532 4031 9547 4025
9559
KurtzSpecial weather statement, Jul 1, 3:49 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
349 AM CDT Wed Jul 1 2020
MOZ002>005-011>013-010930-
De Kalb MO-Worth MO-Holt MO-Gentry MO-Nodaway MO-Harrison MO-
Andrew MO-
349 AM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR WORTH...GENTRY...NORTHWESTERN
HARRISON...SOUTHEASTERN HOLT...EASTERN NODAWAY...ANDREW AND WESTERN
DEKALB COUNTIES UNTIL 430 AM CDT...
At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Athelstan to 11 miles northwest of King City to
near Savannah. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Savannah, Albany, Stanberry, King City, Grant City, Ravenwood, Union
Star, Clarksdale, Fillmore, Irena, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Rosendale, Cosby, Darlington, Guilford
and Clyde.
This includes Interstate 29 mile marker 65 and near mile marker 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northwestern Missouri.
LAT...LON 4057 9410 4001 9431 3977 9452 3981 9460
3982 9460 3982 9463 4002 9510 4019 9489
4058 9474
TIME...MOT...LOC 0849Z 290DEG 26KT 4057 9453 4012 9471 3993 9487
BarhamLocal storm report, Jul 1, 4:26 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 AM CDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND GST 1 S SAINT JOSEPH 39.75N 94.85W
07/01/2020 M63 MPH BUCHANAN MO DEPT OF HIGHWAYS
&&
JRBLocal storm report, Jul 1, 4:38 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 AM CDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 1 S SAINT JOSEPH 39.75N 94.85W
07/01/2020 M79 MPH BUCHANAN MO DEPT OF HIGHWAYS
SENSOR ALSO SHOWED 47MPH SUSTAINED.
&&
JRBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:40 AM CDT | Special Weather Statement | EAX | Atchison | 50 min |
| Jul 1, 1:49 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 56 min |
| Jul 1, 2:39 AM CDT | Special Weather Statement | EAX | Atchison, Holt, Nodaway | 66 min |
| Jul 1, 3:25 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 35 min |
| Jul 1, 3:49 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Worth | 41 min |
| Jul 1, 3:54 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt, Platte | 51 min |
| Jul 1, 4:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 48 min |
| Jul 1, 5:01 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, DeKalb, Jackson, Lafayette and 2 more | 44 min |
| Jul 1, 5:22 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Clay, Jackson, Johnson and 3 more | 53 min |
| Jul 1, 6:14 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Jackson, Johnson, Lafayette, Pettis | 61 min |
| Jul 1, 6:25 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 3 hr |
| Jul 1, 7:10 AM CDT | Special Weather Statement | EAX | Henry | 35 min |
| Jul 1, 2:53 PM CDT | Heat Advisory | EAX | Bates | 24 hr |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.